Alert archive / Iowa / Special Weather Statements in 2018
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 7, 2018, 5:13 PM CDT for Benton County, Iowa. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 7, 2018, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
County Benton County, IA
The radar
The Quad Cities radar (KDVN), 140 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
064
WWUS83 KDVN 072213
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
513 PM CDT TUE AUG 7 2018
IAC011-072245-
Benton-
513 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BENTON COUNTY UNTIL 545
PM CDT...
At 511 PM CDT, a strong thunderstorm was located near Dysart, or 16
miles south of Waterloo, moving southeast at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Vinton, Urbana, Dysart, Shellsburg, Newhall, Van Horne, Garrison,
Mount Auburn, Vinton Memorial Airport, Rodgers Park, Benton City
Park, Hoefle-Dulin Park, Minne Estema Park, Benton County
Fairgrounds, Wildcat Bluff Park and Cheney.
This includes Interstate 380 between mile markers 40 and 47.
This storm also has a history or producing funnel clouds. Funnel
clouds of this nature are short lived and rarely touch the ground.
However, if you notice one approaching the ground, move indoors to a
place of safety.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4230 9230 4230 9200 4226 9183 4215 9183
4196 9198 4211 9230
TIME...MOT...LOC 2211Z 297DEG 31KT 4226 9231
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:08 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 7, 3:08 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 308 PM CDT Tue Aug 7 2018 .SYNOPSIS... Issued at 255 PM CDT Tue Aug 7 2018 As of 230 PM: A humid air mass was present over eastern Iowa and northwestern Illinois, and was downstream of an upper-level low rotating over Minnesota and north-central Iowa. Isolated showers were ongoing across central sections of the forecast area with little to no lightning observed over the past 2-3 hours. Early this afternoon, there was a report of a funnel cloud, which may have briefly touched down, west of Sterling, IL or a few miles south of Round Grove, IL around 1240 PM. At that time, there was a low topped, heavy shower showing weak signs of broad rotation. Effective deep layer shear near 30 kts, presence of low-level boundaries, and low LCLs could together support more brief funnel clouds with showers or storms that form through this afternoon and evening. && .SHORT TERM...(This Evening through Wednesday) ISSUED AT 255 PM CDT Tue Aug 7 2018 This Evening and Tonight Showers and thunderstorms are expected to increase in coverage, especially into this evening. The risk for severe weather is low, but the strongest cells will be capable of strong wind gusts up to 50 mph, heavy downpours, and frequent lightning. There is also a low potential for brief funnel clouds as alluded to in the Synopsis section. Attention for later tonight into Wednesday morning turns to fog potential, which could become locally dense. Light winds, clearing skies, and humid conditions from recent rainfall all point to areas of fog forming late. For now have areas of fog in the forecast for most of the CWA and will let later shifts reassess risk for dense fog. Forecast lows are in the lower to middle 60s. Wednesday Any fog will evaporate by the mid morning before we quickly warm into the 80s by the afternoon. Dry conditions are expected through the afternoon. Uttech .LONG TERM...(Wednesday Night through Tuesday) ISSUED AT 255 PM CDT Tue Aug 7 2018 Generally mostly dry with seasonable temperatures for mid August. Long Term Forecast Confidence Assessment...good or above average. Quiet weather with main issues some chances of showers and storms that should be non-severe with modest and spotty local rain totals. Area highs and lows should mainly be within 3 degrees. Wednesday night through Thursday night...modest warming to allow for warmest temperatures the next several days. Mins mostly 65 to 70 degrees and max temps 85 to 90 degrees with heat indices into the lower and possibly mid 90s most locations in the afternoon hours. Friday...weak short wave in northwest flow expected to produce some showers and storms with light to moderate amounts attm. Chance POPS are reasonable. Highs lower 80s NE to upper 80s SW best course of action this forecast. Some risk of this wave to be a bit more vigorous which later shifts should know in the next 24 hours. Friday night through Tuesday...broad upper low to slide just east of the forecast area and become nearly stationery with highs mostly 80 to 85 and lows 60 to 65 with moderate humidity. Winds to tend to be light and out of the north. Little or no chances suggested for precipitation. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) ISSUED AT 255 PM CDT Tue Aug 7 2018 Scattered showers and thunderstorms are possible into tonight. Included thunder mention in the TAFs for late this afternoon and this evening at KMLI/BRL where probability is slightly higher than at KCID/KDBQ. Brief IFR/LIFR is possible in the vicinity of any storms. Later tonight, fog is likely to form and may become locally dense into Wednesday morning. Uttech && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Uttech SHORT TERM...Uttech LONG TERM...16 AVIATION...Uttech
Hazardous weather outlook, Aug 7, 3:25 AM CDT, 13 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 325 AM CDT Tue Aug 7 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 325 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Thunderstorms are expected today. The main threat from any thunderstorm would be lightning and gusty winds. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 12:59 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Quad Cities IA/IL 1259 PM CDT TUE AUG 7 2018 ILZ009-071830- Whiteside- 1259 PM CDT TUE AUG 7 2018 ...Showers capable of producing funnel clouds will affect east central Whiteside County... At 1259 PM CDT...Showers capable of producing funnel clouds were located over Rock Falls and moving east AT 15 MPH. LOCATIONS IMPACTED INCLUDE... Sterling, Rock Falls, Emerson, Yeoward Addition, Whiteside County Airport, Galt, Grimes Addition, Douglas Park, Agnew and Como. Funnel clouds of this nature are short lived and rarely touch the ground. However, if you notice one approaching the ground, move indoors to a place of safety. The National Weather Service will continue to closely monitor the situation. Please forward reports of funnel cloud sightings to the nearest law enforcement agency for relay to the National Weather Service. LAT...LON 4172 8983 4182 8985 4184 8963 4174 8963 TIME...MOT...LOC 1759Z 264DEG 15KT 4176 8978 Uttech
Special weather statement, Aug 7, 1:28 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Quad Cities IA/IL 128 PM CDT TUE AUG 7 2018 IAZ053-054-071845- Jackson-Jones- 128 PM CDT TUE AUG 7 2018 ...A LINE OF SHOWERS AND THUNDERSTORMS will affect west central Jackson and northeastern Jones Counties... At 127 PM CDT...SHOWERS AND THUNDERSTORMS were located along a line extending from ...AND MOVING east AT 20 MPH. LOCATIONS IMPACTED INCLUDE... Onslow, Canton and Temple Hill. Funnel clouds of this nature are short lived and rarely touch the ground. However, if you notice one approaching the ground, move indoors to a place of safety. The National Weather Service will continue to closely monitor the situation. Please forward reports of funnel cloud sightings to the nearest law enforcement agency for relay to the National Weather Service. LAT...LON 4227 9080 4209 9087 4207 9110 4224 9103 TIME...MOT...LOC 1827Z 255DEG 18KT 4223 9095 4209 9101 Uttech
Local storm report, Aug 7, 1:40 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
140 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FUNNEL CLOUD 3 S ROUND GROVE 41.75N 89.86W
08/07/2018 WHITESIDE IL LAW ENFORCEMENT
MAY HAVE BRIEFLY TOUCHED DOWN.
&&Special weather statement, Aug 7, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
513 PM CDT TUE AUG 7 2018
IAC011-072245-
Benton-
513 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BENTON COUNTY UNTIL 545
PM CDT...
At 511 PM CDT, a strong thunderstorm was located near Dysart, or 16
miles south of Waterloo, moving southeast at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Vinton, Urbana, Dysart, Shellsburg, Newhall, Van Horne, Garrison,
Mount Auburn, Vinton Memorial Airport, Rodgers Park, Benton City
Park, Hoefle-Dulin Park, Minne Estema Park, Benton County
Fairgrounds, Wildcat Bluff Park and Cheney.
This includes Interstate 380 between mile markers 40 and 47.
This storm also has a history or producing funnel clouds. Funnel
clouds of this nature are short lived and rarely touch the ground.
However, if you notice one approaching the ground, move indoors to a
place of safety.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4230 9230 4230 9200 4226 9183 4215 9183
4196 9198 4211 9230
TIME...MOT...LOC 2211Z 297DEG 31KT 4226 9231
12The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:00 PM CDT | Special Weather Statement | DVN | Henry, Jefferson, Van Buren | 45 min |
| Aug 6, 10:11 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 37 min |
| Aug 7, 1:28 PM CDT | Special Weather Statement | DVN | Jones | 17 min |
| Aug 7, 5:21 PM CDT | Special Weather Statement | DVN | Van Buren | 39 min |
| Aug 7, 5:51 PM CDT | Special Weather Statement | DVN | Benton, Linn | 54 min |
| Aug 7, 12:59 PM CDT | Special Weather Statement | DVN | Whiteside | 31 min |
| Aug 6, 7:08 PM CDT | Special Weather Statement | DVN | Scotland | 22 min |
Nearby
Special Weather Statements in Iowa, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.